Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 2, NWS Pittsburgh, PA

March 29, 201213 counties in Pennsylvania; Columbiana County, Ohio

NWS Pittsburgh, PA issued this freeze warning at Mar 29, 2012, 3:55 AM EDT for 13 counties in Pennsylvania; Columbiana County, Ohio. It took effect at Mar 30, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 3:55 AM EDT (07:55 UTC)
In effect from
Mar 30, 2012, 2:00 AM EDT
Expired
Mar 30, 2012, 9:58 AM EDT
In force
8 hr
Issued by
NWS Pittsburgh, PA

Counties Columbiana County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 45 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2881 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS71 KPBZ 290755
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 AM EDT THU MAR 29 2012

...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING...

.TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL
HOURS EARLY ON FRIDAY MORNING.

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041-
291600-
/O.NEW.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
355 AM EDT THU MAR 29 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
6 follow-up statements
584 
WWUS71 KPBZ 291410
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1010 AM EDT THU MAR 29 2012

...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING...

.TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL
HOURS EARLY ON FRIDAY MORNING.

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041-
292300-
/O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
1010 AM EDT THU MAR 29 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE 
  KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
382 
WWUS71 KPBZ 291921
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT THU MAR 29 2012

...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING...

.TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL
HOURS EARLY ON FRIDAY MORNING.

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041-
300400-
/O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
321 PM EDT THU MAR 29 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE 
  KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
330 
WWUS71 KPBZ 300006
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT THU MAR 29 2012

...FREEZE WARNING IN EFFECT FOR FRIDAY MORNING...

.TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL
HOURS EARLY ON FRIDAY MORNING.

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041-
300815-
/O.CON.KPBZ.FZ.W.0002.120330T0600Z-120330T1400Z/
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
806 PM EDT THU MAR 29 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE 
  KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
761 
WWUS71 KPBZ 300809
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 AM EDT FRI MAR 30 2012

...FREEZE WARNING IN EFFECT FOR THIS MORNING...

.TEMPERATURES HAVE FALLEN TO NEAR...OR A FEW DEGREES BELOW
FREEZING.  READINGS WILL RECOVER QUICKLY AS THE MORNING PROGRESSES.

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ023-041-
301400-
/O.CON.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
409 AM EDT FRI MAR 30 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE 
  KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

15
134 
WWUS71 KPBZ 300929
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 AM EDT FRI MAR 30 2012

...FREEZE WARNING IN EFFECT FOR THIS MORNING...

.TEMPERATURES HAVE FALLEN TO NEAR...OR A FEW DEGREES BELOW
FREEZING.  READINGS WILL RECOVER QUICKLY AS THE MORNING
PROGRESSES.

OHZ041-PAZ020-021-029-075-WVZ023-041-301030-
/O.CAN.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/
COLUMBIANA-BEAVER-ALLEGHENY-WASHINGTON-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA...
BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...UNIONTOWN...
CONNELLSVILLE...POINT MARION...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
529 AM EDT FRI MAR 30 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES WILL CONTINUE TO RISE RAPIDLY THIS MORNING.

$$

MDZ001-PAZ007>009-013>016-022-023-073-074-076-301400-
/O.CON.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE RIDGES-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
529 AM EDT FRI MAR 30 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...IN THE PRE DAWN HOURS OF FRIDAY MORNING.

* IMPACTS...OUTDOOR PLANTS WILL LIKELY BE DAMAGED AND MAY BE 
  KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

15
419 
WWUS71 KPBZ 301358
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT FRI MAR 30 2012

...FREEZE WARNING IS CANCELLED...


MDZ001-PAZ007>009-013>016-022-023-073-074-076-301500-
/O.CAN.KPBZ.FZ.W.0002.000000T0000Z-120330T1400Z/
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE RIDGES-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
958 AM EDT FRI MAR 30 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING AND WILL CONTINUE TO RISE
THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Mar 29, 1:37 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 29, 1:37 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 AM EDT THU MAR 29 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD TODAY AND PROVIDE DRY...BUT COOLER
WEATHER. RAIN CHANCES ARE SET TO INCREASE ON FRIDAY AS LOW
PRESSURE CROSSES THE REGION. WEEKEND WEATHER WILL FEATURE
IMPROVING CONDITIONS AND MODERATING TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRATOCUMULUS BLANKET WILL CONTINUE TO SLIDE SOUTHWARD ACROSS THE
UPPER OHIO REGION AS COLD ADVECTION IS UNDERWAY FOLLOWING PASSAGE
OF YESTERDAYS FRONT. PRECIP PROBABILITIES FOR THIS MORNING WERE
REDUCED GIVEN MODEL AGREEMENT ON LOW INVERSION LEVELS AND DRYING
ALOFT. SLIGHT NUMBERS WERE RETAINED FOR AREAS NORTH AND EAST OF
PITTSBURGH THROUGH THE PREDAWN HOURS.

STRATOCU WILL ERODE BY THE EVENING AS SURFACE RIDGE AXIS SLIDES
OVER THE AREA. WITH DIMINISHED WIND AND CLOUD COVER...RADIATIONAL
COOLING WILL RAPIDLY COMMENCE WITH TEMPERATURES FALLING INTO THE
30S ACROSS THE ENTIRE AREA BY FRIDAY MORNING...AND UPPER 20S ARE
PROJECTED OVER THE RIDGE ZONES AND OVER COUNTIES NORTH OF PITTSBURGH.

WARM...MOIST ADVECTION/MID LEVEL CLOUDINESS IN ADVANCE OF MIDWRN
LOW PRESSURE ARE CURRENTLY PROJECTED TO ARRIVE AT AROUND
DAYBREAK...TOO LATE TO PRECLUDE AREAS OF FROST FOR ALL ZONES. SUB
30 COUNTIES ARE BEING EVALUATED FOR HEADLINES.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

AFOREMENTIONED MIDWRN LOW PRES LOOKS TO APPROACH THE AREA ON
FRIDAY...WITH PASSAGE PROJECTED FOR FRIDAY NIGHT...AND SYSTEM EXIT
ON SATURDAY. HAVE GENERALLY PERSISTED WITH PREVIOUS
FORECAST...BUT WITH ADJUSTMENTS TO TIMING AS PER LATEST
DETERMINISTIC MODEL TRENDS. HAVE ALSO INCLUDED A THUNDER MENTION
FOR THE SOUTHERN ZONES ON FRIDAY AFTERNOON GIVEN THE INSTABILITY
PROGNOSIS.

BY SUNDAY...TEMPERATURE MODERATION IS FORECAST TO BE UNDERWAY AS
GREAT LAKES RIDGE AMPLIFIES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE NEXT LOW WILL TRACK FROM THE UPPER MS VALLEY INTO SOUTHERN
ONTARIO AND WILL PUSH A COLD FRONT THROUGH THE OHIO VALLEY
TUESDAY. SCATTERED SHOWERS SHOULD ACCOMPANY THIS SYSTEM TUESDAY
INTO EARLY WEDNESDAY.

TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES ABOVE
NORMAL THROUGH TUESDAY...WITH A RETURN TO NEAR NORMAL READINGS BY
WEDNESDAY.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...

RECENT SURFACE AND SATELLITE DATA, COUPLED WITH HRRR AND NAM MODEL
OUTPUT, SHOW COLD POOL MVFR STRATOCUMULUS EXPANDING SOUTHWARD ACROSS
THE UPPER OHIO VALLEY THROUGH 12Z, BEFORE STOPPING NEAR THE I-70
CORRIDOR. DAYTIME HEATING WILL INDUCE VERTICAL MIXING TO CAUSE CLOUD
CEILINGS TO LIFT THIS MORNING AND THEN DISSIPATE, SOUTH TO NORTH,
THIS AFTERNOON. EXPECT VFR WITH MOSTLY CLEAR SKIES TONIGHT.

SURFACE WINDS WILL BE NORTHWEST 10-15 KTS TODAY AND BECOME LIGHT
TONIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...
RESTRICTIONS ARE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY DUE TO
SHOWERS AND LOW CLOUDS ASSOCIATED WITH PASSING EASTBOUND LOW
PRESSURE SYSTEM. EXPECT MAINLY VFR SUNDAY AND MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/11
Hazardous weather outlook, Mar 28, 9:15 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EDT WED MAR 28 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-300115-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
915 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.